Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Mar 5, 2020, 4:03 AM EST. It took effect at Mar 6, 2020, 1:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2020, 4:03 AM EST (09:03 UTC)
- In effect from
- Mar 6, 2020, 1:00 AM EST
- Expired
- Mar 6, 2020, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
269 WHUS73 KIWX 050903 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 403 AM EST Thu Mar 5 2020 LMZ043-046-051715- /O.CON.KIWX.SC.Y.0024.200305T1200Z-200306T0600Z/ /O.UPG.KIWX.GL.A.0006.200306T0600Z-200306T1800Z/ /O.NEW.KIWX.GL.W.0008.200306T0600Z-200306T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 403 AM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 1 AM to 1 PM EST Friday. The Gale Watch is no longer in effect. * WINDS...Southwest 15 to 25 knots with gusts up to 30 knots on Thursday...veering northwest to 30 knots with gusts to 45 knot gales late Thursday night into Friday. * WAVES...3 to 5 feet on Thursday...building to 10 to 14 feet occasionally to 18 feet late Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
209 WHUS73 KIWX 051602 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1102 AM EST Thu Mar 5 2020 LMZ043-046-060015- /O.CON.KIWX.SC.Y.0024.000000T0000Z-200306T0600Z/ /O.CON.KIWX.GL.W.0008.200306T0600Z-200306T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1102 AM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... * WINDS...Southwest 15 to 25 knots today, veering west with gusts up to 30 knots through this evening. Northwest gales to 35 knots from late tonight into Friday afternoon, with gusts up to 45 knot gales. North to Northwest winds 20 to 30 knots Friday afternoon. * WAVES...3 to 5 feet today building to 4 to 9 feet this evening. Waves building to 12 to 16 feet, occasionally to 20 feet, after midnight. Waves 10 to 14 feet Friday, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
956 WHUS73 KIWX 052153 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 453 PM EST Thu Mar 5 2020 LMZ043-046-060600- /O.CON.KIWX.SC.Y.0024.000000T0000Z-200306T0600Z/ /O.CON.KIWX.GL.W.0008.200306T0600Z-200306T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 453 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY... * WINDS...West wind 20 to 30 knots veering northwest and increasing to 35 knot gales after midnight. Gale force gusts up to 45 knots after midnight. On Friday, North gales to 35 knots will ease to 30 knots Friday afternoon. Gusts up to 45 knot gales are expected Friday morning. * WAVES...Waves 3 to 6 feet this evening building to 12 to 16 feet, occasionally to 20 feet tonight into Friday afternoon. Waves subsiding to 3 to 6 feet late Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
568 WHUS73 KIWX 060324 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1024 PM EST Thu Mar 5 2020 LMZ043-046-061130- /O.CON.KIWX.SC.Y.0024.000000T0000Z-200306T0600Z/ /O.EXT.KIWX.GL.W.0008.200306T0600Z-200306T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1024 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...Northwest to 35 knot gales late tonight. Gale force gusts up to 45 knots late tonight. On Friday, North gales to 35 knots will ease to 30 knots Friday afternoon. Gusts up to 45 knot gales are expected Friday morning. * WAVES...building to 14 to 18 feet, occasionally to 22 feet Friday morning. Waves subsiding to 3 to 6 feet late Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
233 WHUS73 KIWX 060835 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 335 AM EST Fri Mar 6 2020 LMZ043-046-061645- /O.CON.KIWX.GL.W.0008.000000T0000Z-200306T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 335 AM EST Fri Mar 6 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Gale force gusts up to 45 knots early this morning. Later in the day, north gales to 35 knots will ease to 30 knots Friday afternoon. * WAVES...building to 14 to 18 feet, occasionally to 22 feet Friday morning. Waves subsiding to 3 to 6 feet late Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
723 WHUS73 KIWX 061623 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1123 AM EST Fri Mar 6 2020 LMZ043-046-070030- /O.CON.KIWX.GL.W.0008.000000T0000Z-200306T2100Z/ /O.NEW.KIWX.SC.Y.0025.200306T2100Z-200307T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1123 AM EST Fri Mar 6 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 4 AM EST Saturday. * WINDS...North gales to 35 knots will ease to 25 knots this evening. * WAVES...10 to 14 feet, occasionally to 18 feet. Waves subsiding to 3 to 5 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
942 WHUS73 KIWX 062050 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 350 PM EST Fri Mar 6 2020 LMZ043-046-070500- /O.EXP.KIWX.GL.W.0008.000000T0000Z-200306T2100Z/ /O.CON.KIWX.SC.Y.0025.200306T2100Z-200307T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 350 PM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WINDS...North gales to 35 knots will ease to 25 knots this evening. * WAVES...10 to 14 feet, occasionally to 18 feet. Waves subsiding to 3 to 5 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 5, 2:55 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 5, 2:55 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
255 AM EST Thu Mar 5 2020
.SYNOPSIS...
Issued at 255 AM EST Thu Mar 5 2020
Windy and cold with rain and snow showers mainly this morning. Wind
gusts to 50 mph and lakeshore flooding are expected along Lake
Michigan. Cold temperatures today will give way to strong rebounding
temperatures this weekend. Highs today in the mid to upper 30s give
way to 45 to 50 Saturday and 55 to 60 Sunday. Mild weather continues
Monday with widespread rain arriving late day.
&&
.SHORT TERM...(Today and Tonight)
Issued at 255 AM EST Thu Mar 5 2020
Upper low centered over cntrl lower MI will push quickly sewd
reaching the atlantic coast by sundown. Widespread ra/sn showers
overhead will conversely rapidly shift sewd near term. Thus will
make some pop adjustments through this morning to account for
rapidity of ewd exodus of system. Did note though some diurnal
enhancement likely along lagging wrn bound of mid level moisture
plume from late morning into mid aftn east. Otherwise cold and windy
within intense low level cold advection wing.
Clearing and cold tonight as high pressure quickly settles in
overhead.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 255 AM EST Thu Mar 5 2020
Rapid and sig moderation this weekend as sfc ridge shifts east and
ridging aloft builds ahead of ejecting srn stream sw disturbance
Mon. Temps aoa 60 west Sun and east Mon before rain envelopes the
area late Mon.
Thereafter unsettled but seasonably mild pattern continues with
active/sw rich wrly flow in place with next sig rain maker taking
shape late Thu into Fri.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1225 AM EST Fri Mar 6 2020
Wind gusts are already on the increase across northern IL as low
pressure digs in and pressure gradient increases. Current
upstream observations show plenty of MVFR ceilings, but there is
an area across western MI reporting IFR ceilings. As this low
drops southeast, IFR ceilings are possible at SBN. At this time,
opted to remain above IFR at FWA given their distance from the
current IFR area. Though, it should be noted that some guidance
suggests IFR ceilings at FWA in the 08z-14z period.
There is low confidence in precipitation reaching FWA, but there
are enough upstream obs reporting RA or SN that it seemed
appropriate to add. Reductions in visibility from precip are
likely limited, so have improved visbys since previous issuance.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 3 AM to 9 PM CST Friday for INZ003.
Wind Advisory from 3 AM to noon CST Friday for INZ003.
MI...Lakeshore Flood Warning from 4 AM early this morning to 10 PM
EST this evening for MIZ077.
Wind Advisory from 4 AM early this morning to 1 PM EST this
afternoon for MIZ077.
OH...NONE.
LM...Gale Warning until 4 PM EST this afternoon for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 4, 3:05 PM EST, 12 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 305 PM EST Wed Mar 4 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-052015- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 305 PM EST Wed Mar 4 2020 /205 PM CST Wed Mar 4 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-052015- La Porte-Berrien- 305 PM EST Wed Mar 4 2020 /205 PM CST Wed Mar 4 2020/ ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. Strong northwest winds and high waves are expected to result in some lakeshore flooding and beach erosion Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-052015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 305 PM EST Wed Mar 4 2020 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Hazardous conditions for small craft are expected Thursday night through Friday evening. A period of north to northwest gale gusts is also expected late Thursday night into Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 10:36 PM EST | Small Craft Advisory | IWX | 26 hr | |
| Mar 5, 4:03 AM EST | Lakeshore Flood Warning | IWX | 42 hr | |
| Mar 5, 3:22 PM EST | Wind Advisory | IWX | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.